Article Publish Status: FREE
Abstract Title:

Unilateral tremor induced by risperidone in a patient with acute mania: vitamin B12 deficiency as possible mediating factor.

Abstract Source:

Indian J Pharmacol. 2012 May ;44(3):421-2. PMID: 22701262

Abstract Author(s):

Shivanand Kattimani, Sushanta Kumar Padhy, Indukumar Annamalai

Article Affiliation:

Department of Psychiatry, JIPMER, Pondicherry, India. drshivanand@gmail.com

Abstract:

Identification and management of drug-induced movement disorders is a clinical challenge, more so when the clinical presentation is atypical. A young male with acute mania was under treatment with sodium valproate and risperidone. He developed tremors of right hand and neck. These were present at rest and exacerbated by mental activity, when under observation and during voluntarily initiated activity. There were no associated extra pyramidal symptoms or cerebellar signs. Investigations for other common causes of tremors did not reveal any evidence except for low value of serum vitamin B12 levels. The tremors persisted after the withdrawal of valproate, but resolved following the withdrawal of risperidone. It is a common dictum that drug-induced tremors are bilateral. This may not be true always as we found out in our case. These movements were probably induced by risperidone. This atypical presentation could be due to concurrent use of valproate and low serum vitamin B12 levels.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2021 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.